Alert archive / New Mexico / Winter Storm Watches in 2010
Winter Storm Watch 21, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm watch at Dec 28, 2010, 4:27 PM MST. It took effect at Dec 29, 2010, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 28, 2010, 4:27 PM MST (23:27 UTC)
- In effect from
- Dec 29, 2010, 6:00 PM MST
- Expired
- Dec 29, 2010, 4:19 PM MST
- In force
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm watch went out at Dec 28, 3:20 PM MST, 1 hour 7 minutes earlier.
Area forecast discussion, Dec 28, 3:20 PM MST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO REMOVE NMZ538 FROM NPW NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MST TUE DEC 28 2010 ...EXTREME WINTER CONDITIONS ARE EXPECTED OVER NRN/WRN NEW MEXICO... .DISCUSSION... FORECAST CHALLENGES FOR THIS PACKAGE PRIMARILY FOCUS ON THE EXTENT OF BLIZZARD CONDITIONS WITHIN THE SRN TIER OF THE FORECAST AREA AND DIURNAL TEMPS IN THE POST-FRONTAL ENVIRONMENT LATE IN THE WEEK. WATER VAPOR LOOP CONTINUES TO SHOW A POTENT UPR LEVEL DISTURBANCE MIGRATING SOUTHWARD ALONG THE CANADIAN COASTLINE WITH AN IMPRESSIVE COLD FRONT DRAPED ACROSS CENTRAL BRITISH COLUMBIA/ALBERTA...WHERE READINGS IN ADVANCE OF THE FRONT ARE IN THE MID 30S...WHILE IN THE NEGATIVE TERRITORY IN ITS WAKE. LATEST AMSU/SSMI IMAGERY INDICATES PRECIPITABLE WATER PLUME FEEDING EASTWARD INTO THE NWRN U.S. IS AOA 200 PERCENT OR FOUR STANDARD DEVIATIONS ABOVE NORMAL. AS THIS JUICE MOVES TOWARDS NEW MEXICO...MODELS SUGGEST VALUES WILL LOWER TO TWO STANDARD DEVIATIONS ON WEDNESDAY AND THEN NEAR NORMAL BY THURSDAY. FOR THE SHORT TERM...WEAK UPPER LEVEL DISTURBANCE WILL DEPART THE REGION WITH PARTIAL CLEARING. BY DAYBREAK...HIGH CLOUDS ASSOCIATED WITH UPSTREAM DISTURBANCE WILL START TO SPILL INTO NM...ESPECIALLY OVER THE WRN ZONES. THIS MAY PLAY HAVOC WITH OVERNIGHT LOWS AND MOS GUIDANCE IS TRYING TO CAPTURE THE INCREASED RADIATIONAL COOLING. IT WILL OBVIOUSLY BE COOLER STATEWIDE WHEN COMPARED TO THIS MORNING... HOWEVER NOT COMPLETELY SOLD ON EXTENT OF COOLING AND HAVE OPTED TO SIDE WITH THE WARMER END OR ABOVE GUIDANCE DUE TO ITS RECENT POOR PERFORMANCE. MOTHER NATURE STARTS TO BRING ITS WRATH OVER THE INTERMOUNTAIN WEST ON WEDNESDAY AS A CLOSED 523 DAM LOW DEVELOPS IN SRN IDAHO LATE IN THE DAY. PCPN WILL START TO INVADE THE FOUR CORNERS REGION BY LATE MORNING OR EARLY AFTERNOON...WITH SNOW LEVELS HOVERING AROUND 6000- 6500 FEET. THEREFORE...THE LOWER ELEVATIONS WILL LIKELY EXPERIENCE RAIN SHOWERS WHILE SNOW ACCUMULATIONS INITIATE IN THE HIGH TERRAIN. MEANWHILE...THE ERN PLAINS WILL EXPERIENCE BREEZY/WINDY CONDITIONS AS 700MB WINDS INCREASE TO AROUND 55KTS WITH A 984MB SURFACE LOW IN EAST CENTRAL COLORADO. THIS WILL INCREASE THE PRESSURE GRADIENT OVER THE REGION...REQUIRING A WIND ADVISORY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN FROM 19Z/WED THROUGH 01Z/THU. BY WEDNESDAY NIGHT AND PARTICULARLY THROUGHOUT THE DAY ON THURSDAY... LARGE SCALE ASCENT WILL INVADE THE LAND OF ENCHANTMENT FROM WEST TO EAST. THE ONSET OF SEVERE WINTER WEATHER CONDITIONS WILL START OVER WRN NEW MEXICO TONIGHT AND EVENTUALLY SHIFT EASTWARD ON THURSDAY AS THE UPPER LOW TAKES AIM FOR SRN COLORADO. TO COMPLICATE MATTERS... MODELS CONTINUE TO INDICATE A BAND OF LOW/MID LEVEL FRONTOGENETICAL FORCING ACROSS WRN AND PARTICULARLY NRN NEW MEXICO WITH LAPSE RATES APPROACHING 8C/KM. THIS IN COMBINATION WITH NEGATIVE EPV SHOULD AID IN THE FORMATION OF CONVECTIVE SNOW BURSTS THAT WILL PRODUCE RATES UP TO TWO INCHES PER HOUR. COULD NOT RULE OUT AN ISOLATED LIGHTNING STRIKE AS WELL. DENDRITIC SNOWS ARE ALSO LIKELY AS 700-500MB TEMPS RANGE FROM -18C TO -24C DURING THE FRONTAL PASSAGE. THIS WILL BE AN ADDED FACTOR TO HEAVY SNOWFALL ACCUMULATIONS. A STRONG 700MB JET ON THE ORDER OF 60-70KTS WILL ALLOW FOR WINDY CONDITIONS TO DEVELOP WED NIGHT THROUGH THURS FROM THE UPPER GILA REGION TO CLINES CORNERS AND INTO THE NORTHEAST PLAINS. WITH HEAVY SNOWFALL IN THE UPPER GILA COUPLED WITH STRONG WINDS...WILL LIKELY SEE BLIZZARD CONDITIONS OVER THE REGION. WITH THIS ALL BEING SAID...WILL UPGRADE INHERITED WINTER STORM WATCH TO A WARNING WITH 4 TO 8 INCHES BELOW 7500 FEET AND 8 TO 12 INCHES ABOVE WITH LOCALLY HIGHER AMOUNTS ON PEAKS AND WEST FACING SLOPES. THE EXCEPTION WILL BE ZONE 508 WHERE A BLIZZARD WARNING WILL BE IN EFFECT. SUSPECT LIGHTER BUT POTENTIALLY WARNING CRITERIA SNOWS WILL DEVELOP IN THE UPPER RIO GRANDE VALLEY TO SANTE FE AS WELL AS THE WRN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. WILL POST A WINTER STORM WATCH FOR THESE ZONES. THE NRN SACRAMENTO MTS COULD ALSO ENTER THE SNOW PARTY IN ADDITION WITH STRONG WINDS. NOT CONFIDENT THAT THE HEAVIEST SNOW ON THE WRN SLOPES WILL BE JUXTAPOSED WITH THE STRONGER WINDS ON THE ERN SLOPES. IN THE MEANTIME...WILL POST A WATCH AND LET FUTURE SHIFT EVALUATE THREAT. THE ERN PLAINS WILL EXPERIENCE WINDY CONDITIONS AND SUSPECT AN ADVISORY/WARNING MAY BE REQUIRED BUT WILL WAIT FOR NOW. SUSPECT THE CENTRAL ZONES FROM INTERSTATE 40 SOUTHWARD /NMZ507-NMZ523/ WILL NEED A SNOW/BLOWING SNOW ADVISORY AND WILL ALSO WAIT ON THIS. A STRONG POST-FRONTAL GRADIENT IS EXPECTED WHICH WILL LEAD TO WINDY CONDITIONS FOR AN HOUR OR TWO IN ITS WAKE...REQUIRING THE NEED FOR BLOWING/DRIFTING SNOW IN THE FORECAST. BRUNT OF HEAVIEST PRECIPITATION WILL GRADUALLY DIMINISH THU EVENING AS UPPER LEVEL SYSTEM ENTERS THE GREAT PLAINS. A CHASER DISTURBANCE DUMBBELLING AROUND THE INITIAL LOW WILL SWEEP ACROSS NRN NEW MEXICO ON FRIDAY...OFFERING A BOUT OF UNSETTLE WEATHER FOR THIS REGION. NOT EXPECTING SIGNIFICANT ACCUMULATIONS AT THIS TIME. BIGGER STORY WILL BE THE BRUTALLY COLD TEMPERATURES WHEN COMPARED TO SEASONAL NORMALS. MANY LOCALES ON FRIDAY AFTERNOON WILL BE 20-30F BELOW NORMAL...WITH THE NRN/WRN HIGH TERRAIN STRUGGLING TO BUST OUT THE TEENS. LINGERING SNOW COVER WILL ONLY MAKE THE SITUATION WORSE. REMAINDER OF FORECAST APPEARS ON TRACK...SUGGESTING RELATIVELY BENIGN WEATHER WITH BELOW NORMAL READINGS. DPORTER && .AVIATION... MVFR CONDITIONS SLOW TO ERODE AWAY TODAY ACROSS WEST CENTRAL AND NORTHWEST AREAS. BASED ON LATEST VIS IMAGERY...FMN AIRPORT WILL CONTINUE TO IMPROVE. MODEL GUIDANCE DOESNT SUGGEST A REDEVELOPMENT OF THESE CONDITIONS ACROSS THE WEST UNTIL WEDNESDAY MID MORNING AND THIS WOULD BE ASSOCIATED WITH DEVELOPING SNOW SHOWERS. THE TIMING IS TRICKY FOR FMN SINCE LOW CLOUDS ALREADY EXIST JUST TO THEIR WEST. WILL MAKE A LAST MINUTE DECISION ON THIS DURING THE 0Z TAF ISSUANCE. MODELS REMAIN CONSISTENT IN DETERIORATING CIGS AND VIS ACROSS THE NORTHWEST SUCH AS IMPACTING FMN AND GUP BY LATE MORNING WEDNESDAY AND CONTINUING THROUGH THE DAY. THE 0Z TAF ISSUANCE WILL SHOW THIS TREND ACCORDINGLY BUT WONT GO TOO LOW SINCE THAT WILL BE TOWARDS THE END OF THE TAF FORECAST. WINDS WILL BE ANOTHER CONCERN ALONG AND TO THE EAST OF THE CENTRAL MOUNTAINS AS WELL AS ACROSS PORTIONS OF THE WEST DUE TO A RAPIDLY DEVELOPING SURFACE LOW OVER EASTERN COLORADO. LOOK FOR GUSTS GREATER THAN 35 KT AT LVS...TCC AND QUITE POSSIBLY GUP DURING WEDNESDAY AFTERNOON. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 50 && .FIRE WEATHER... CONFIDENCE REMAINS HIGH THAT A SIGNIFICANT WINTER STORM WILL IMPACT NEW MEXICO STARTING WEDNESDAY AND CONTINUING INTO FRIDAY. THIS STORM WILL HAVE THE STRONG WIND...WETTING PRECIPITATION AND COLD TEMPERATURES DURING PORTIONS OF THE EVENT. THE EASTERN PLAINS ARE THE LEAST LIKELY OF SEEING WETTING PRECIPITATION DURING THE EVENT DUE TO DOWNSLOPE WIND AFFECTS DURING THE EARLY AND MID STAGES OF IT. CRITICAL FIRE WEATHER CONDITIONS HOWEVER...ARE NOT FORECASTED FOR THE EASTERN PLAINS DUE TO HUMIDITY VALUES BEING TOO HIGH. IN THE MEANTIME...STORM SYSTEM CURRENTLY HITTING THE PACIFIC NORTHWEST WHILE NEGATIVE DEGREE AIR FLOWS INTO THE NORTHERN HALF OF BRITISH COLUMBIA AND ALBERTA BEHIND A CONTINENTAL POLAR COLD FRONT. HIGHER CLOUDS WILL GO ON THE INCREASE TONIGHT WHILE THE DECKS WILL LOWER FROM WEST TO EAST. HUMIDITY RECOVERY TONIGHT WILL REMAIN GOOD TO EXCELLENT. THE MID LEVEL WIND FLOW WILL ALSO INCREASE NIGHT AND BEGIN TO BUFFET SOME OF THE HIGHER MOUNTAIN RIDGES LATER TONIGHT. THE PACIFIC TROUGH WILL EDGE CLOSER TO THE STATE ON WEDNESDAY. PRECIPITATION...MAINLY IN THE FORM OF SNOW WILL BREAK OUT AHEAD OF IT AND IMPACT NORTHWEST AREAS INITIALLY BUT SPREAD SOUTH AND EASTWARD DURING THE AFTERNOON. EVENTUALLY THE CENTRAL MOUNTAIN CHAIN WILL RECEIVE SOME UPSLOPE PRECIPITATION BY THE EVENING HOURS ON WEDNESDAY. MODELS REMAIN CONSISTENT THAT THE MAIN BAND OF SNOW WILL DEVELOP JUST AHEAD AND ALONG THE VIGOROUS COLD FRONTAL BOUNDARY ON THURSDAY. INITIALLY STARTING ACROSS THE WESTERN TIER DURING THE MORNING AND TRANSITIONING INTO EASTERN AREAS DURING THE AFTERNOON. WETTING PRECIPITATION WILL OCCUR ALONG THIS BAND AT ALL OF THE ELEVATION LEVELS. ONCE THE BAND MOVES THROUGH...COLD CORE SHOWERS ASSOCIATED WITH THE UPPER LOW WILL IMPACT NORTHERN AND CENTRAL NEW MEXICO DURING THURSDAY NIGHT WITH RESIDUAL EFFECTS INTO FRIDAY FAVORING THE NORTHERN HALF OF THE FORECAST AREA. THIS EVENT GENERALLY WONT BE AS WET AS THE PREVIOUS TWO EVENTS IN TERMS OF LIQUID WATER CONTENT DUE TO THE COLD AIR ASSOCIATED WITH THIS SYSTEM BUT WILL STILL PROVIDE QUITE A FEW LOCATIONS WITH WETTING PRECIPITATION. TOUGHER TO SAY ACROSS THE EASTERN PLAINS AND WILL BE DEPENDENT ON HOW THE PRECIPITATION BAND HOLDS TOGETHER AS IT CROSSES OVER THE CENTRAL MOUNTAINS ON THURSDAY. WINDS ASSOCIATED WITH THE TROUGH PASSAGE WILL BE STRONG AT TIMES... FAVORING PORTIONS OF THE WESTERN MOUNTAINS AND ALONG AND TO THE EAST OF THE CENTRAL MOUNTAINS WEDNESDAY AFTERNOON. CONTINUING ACROSS THE HIGHER TERRAIN AND PORTIONS OF THE EAST WEDNESDAY NIGHT. THE MAIN WIND MAX ASSOCIATED WITH THE MID LEVEL JET WILL SHIFT SOUTH AND EASTWARD ON THURSDAY AHEAD OF THE TROUGH. THUS FAVORING THE SOUTHERN TIER AND EASTERN PLAINS. HUMIDITY DURING THE WEDNESDAY/THURSDAY PERIOD SHOULD REMAIN ABOVE 15 PERCENT AND ABUNDANT CLOUD COVER WILL ALSO MITIGATE FIRE DANGER. TEMPERATURES WILL BE 5 TO 10 DEGREES ABOVE NORMAL ACROSS THE EASTERN PLAINS ON WEDNESDAY SO CANT RULE OUT SOME MARGINAL LOW RH AND STRONG WIND CONDITIONS ACROSS DE BACA AND ROOSEVELT COUNTIES THEN. SIGNIFICANT COOLING WILL OCCUR ON THURSDAY THUS REDUCING ANY SORT OF FIRE DANGER THREAT ACROSS OUR FIRE WEATHER FORECAST AREA. AS ONE COULD ASSUME...VENTILATION WILL BE PRETTY GOOD BOTH WEDNESDAY AND THURSDAY. THE COOLER AIR MASS PARTIALLY ORIGINATING FROM THE YUKON WILL SETTLE OVER NEW MEXICO DURING THE FRIDAY AND SATURDAY PERIOD. HIGH TEMPERATURES WILL RANGE BETWEEN 15 TO 30 DEGREES BELOW NORMAL DURING THIS PERIOD. DEWPOINTS WILL ALSO DROP LIKE A ROCK AS THE MODELS HAVE BEEN INDICATING THE PAST FEW DAYS BUT THIS WILL BE OFFSET BY THE COOLING. THUS...THE NET EFFECT WILL BE LOWERING RH BUT NOT NEARLY AS MUCH AS ONE WOULD THINK. PERHAPS PRODUCING NEAR NORMAL MIN RH VALUES. VENTILATION SHOULD REMAIN HIGH ENOUGH ON FRIDAY THANKS TO A GUSTIER NORTHWEST WIND FLOW FOLLOWING THE TROUGH PASSAGE BUT DROP SIGNIFICANTLY ON SATURDAY AS THE POST COLD FRONTAL INVERSION TAKES HOLD. WEATHER MODELS START TO DIFFER FOR THE SUNDAY THROUGH EARLY NEXT WEEK PERIOD. MAINLY WITH HOW THEY HANDLE THE SECONDARY OR BAGGY PORTION OF THE OVERALL TROUGH PASSAGE. ECMWF REMAINS BULLISH WITH A SECONDARY PIECE OF ENERGY PUSHING DOWN THE CALIFORNIA COAST SATURDAY NIGHT INTO SUNDAY. THIS HAS BEEN THE CASE THE PAST FEW DAYS. THE GFS ON THE OTHERHAND IS MUCH QUICKER TO SHEAR THIS ENERGY OUT ACROSS THE GREATER DESERT SOUTHWEST. THE CANADIAN MODEL SEEMS TO SUPPORT THE ECMWF SOLUTION BETTER. WE ARE GOING WITH A RELATIVELY DRY FORECAST AT THIS TIME WITH JUST SOME SLIGHT CHANCES ACROSS THE WEST AND NORTH CENTRAL MOUNTAINS. TEMPERATURES WOULD REMAIN BELOW NORMAL DURING THIS TIME FRAME BUT START TO SHOW SOME IMPROVEMENT FROM THE FRIDAY/SATURDAY READINGS. LARGE SWINGS IN HUMIDITY ARE ALSO NOT EXPECTED. VENTILATION COULD IMPROVE SLIGHTLY BUT WILL BE DEPENDENT ON THE TRACK AND TIMING OF WAVE FEATURE. CONFIDENCE IS SORT OF LOW FOR THE SUNDAY/MONDAY PERIOD. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 26 39 30 33 / 0 70 70 60 DULCE........................... 19 34 24 28 / 5 80 80 70 CUBA............................ 22 37 24 29 / 0 80 70 70 GALLUP.......................... 23 37 28 29 / 0 50 80 70 EL MORRO........................ 22 38 26 27 / 0 50 70 90 GRANTS.......................... 20 41 24 30 / 0 30 60 70 QUEMADO......................... 25 46 28 33 / 0 40 80 80 GLENWOOD........................ 32 52 34 41 / 0 40 80 70 CHAMA........................... 13 32 19 25 / 5 90 90 90 LOS ALAMOS...................... 26 38 26 30 / 0 60 60 70 PECOS........................... 26 41 26 32 / 0 30 50 70 CERRO/QUESTA.................... 17 37 21 30 / 0 40 50 80 RED RIVER....................... 18 31 21 22 / 0 40 50 90 ANGEL FIRE...................... 18 36 22 28 / 0 30 40 80 TAOS............................ 21 41 25 31 / 0 30 50 70 MORA............................ 23 43 26 34 / 0 20 30 60 ESPANOLA........................ 24 47 25 37 / 0 40 40 60 SANTA FE........................ 27 43 27 32 / 0 40 50 70 SANTA FE AIRPORT................ 25 44 26 33 / 0 40 50 70 ALBUQUERQUE FOOTHILLS........... 28 46 28 36 / 0 30 40 60 ALBUQUERQUE HEIGHTS............. 31 48 30 37 / 0 30 30 60 ALBUQUERQUE VALLEY.............. 24 49 24 39 / 0 20 30 50 ALBUQUERQUE WEST MESA........... 25 47 25 37 / 0 30 30 60 LOS LUNAS....................... 25 50 25 41 / 0 20 30 50 RIO RANCHO...................... 28 47 27 37 / 0 30 40 60 SOCORRO......................... 32 56 31 49 / 0 10 20 40 SANDIA PARK/CEDAR CREST......... 27 44 27 32 / 0 40 50 70 TIJERAS......................... 26 46 26 37 / 0 30 40 70 MORIARTY/ESTANCIA............... 23 47 25 36 / 0 30 30 60 CLINES CORNERS.................. 27 45 27 33 / 0 20 30 60 GRAN QUIVIRA.................... 29 50 31 39 / 0 20 30 60 CARRIZOZO....................... 30 56 33 44 / 0 10 30 60 RUIDOSO......................... 31 48 31 38 / 0 10 40 70 CAPULIN......................... 21 51 25 39 / 0 5 10 40 RATON........................... 21 55 27 46 / 0 5 10 40 SPRINGER........................ 23 57 27 47 / 0 10 10 40 LAS VEGAS....................... 26 52 29 36 / 0 20 20 50 CLAYTON......................... 27 59 30 47 / 0 5 5 20 ROY............................. 23 54 29 44 / 0 5 10 30 CONCHAS......................... 30 60 34 54 / 0 5 10 20 SANTA ROSA...................... 29 58 33 52 / 0 10 10 20 TUCUMCARI....................... 27 63 35 57 / 0 5 5 10 CLOVIS.......................... 27 62 35 54 / 0 5 5 10 PORTALES........................ 26 64 34 56 / 0 5 5 10 FORT SUMNER..................... 30 64 34 56 / 0 5 5 10 ROSWELL......................... 32 66 38 64 / 0 0 5 10 PICACHO......................... 31 61 37 56 / 0 5 10 20 ELK............................. 30 58 37 49 / 0 10 20 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... BLIZZARD WARNING FROM NOON WEDNESDAY TO MIDNIGHT MST THURSDAY NIGHT FOR THE FOLLOWING ZONES...NMZ508. WINTER STORM WARNING FROM NOON WEDNESDAY TO MIDNIGHT MST THURSDAY NIGHT FOR THE FOLLOWING ZONES...NMZ501>506-509>511. WIND ADVISORY FROM NOON TO 6 PM MST WEDNESDAY FOR THE FOLLOWING ZONES...NMZ513>515-521>524-526>537-539-540. WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ512>514-516>518-526. && 46/50
Hazardous weather outlook, Dec 28, 6:00 AM MST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST TUE DEC 28 2010 NMZ501>540-291300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MST TUE DEC 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LARGE AND VERY COLD STORM SYSTEM IS FORECAST TO DEVELOP WEDNESDAY...AND PERSIST INTO FRIDAY OVER THE CENTRAL AND SOUTHERN ROCKIES. POTENTIAL FOR ACCUMULATING SNOW ACROSS NORTHERN AND WESTERN NEW MEXICO WEDNESDAY THROUGH THURSDAY NIGHT AND STRONG AND GUSTY WEST WINDS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. IN ADDITION... HIGH TEMPERATURES DURING THE THURSDAY THROUGH SATURDAY PERIOD WILL RANGE FROM THE SINGLE DIGITS AND TEENS IN THE NORTHERN MOUNTAINS TO THE 20S AND 30S ELSEWHERE. LOW TEMPERATURES OVER THE NORTHERN AND WEST CENTRAL MOUNTAINS COULD BOTTOM OUT AROUND 20 DEGREES BELOW ZERO THURSDAY NIGHT THROUGH SATURDAY NIGHT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE BY CALLING 1.888.386.7637 OR BY VISITING OUR WEB SITE AT WWW.WEATHER.GOV/ABQ.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 4:36 AM MST | Winter Storm Watch | ABQ | 12 hr | |
| Dec 28, 3:44 PM MST | Wind Advisory | ABQ | 54 hr | |
| Dec 28, 4:27 PM MST | Blizzard Warning | ABQ | 53 hr | |
| Dec 28, 4:27 PM MST | Winter Storm Warning | ABQ | 53 hr |
Nearby
Winter Storm Watches in New Mexico, 2010Every winter storm watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.